Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 29, 2021, 3:44 AM CDT for Bandera County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2021, 3:44 AM CDT (08:44 UTC)
- Expired
- Sep 29, 2021, 4:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.75 in
- Wind
- 40
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 103 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
383
WWUS84 KEWX 290844
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
344 AM CDT Wed Sep 29 2021
TXZ187-204-290930-
Medina TX-Bandera TX-
344 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northwestern Medina
and southeastern Bandera Counties through 430 AM CDT...
At 344 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of D'Hanis, or 11 miles northwest of Hondo, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bandera, Lakehills, Hill Country State Natural Area and Lake Medina
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 9941 2947 9941 2980 9916 2961 9890
2937 9924
TIME...MOT...LOC 0844Z 212DEG 19KT 2948 9929
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 29, 1:59 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 29, 1:59 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 159 AM CDT Wed Sep 29 2021 .UPDATE... Please see the 06Z aviation forecast discussion below. && .AVIATION... Convection continues across a good portion of south central Texas, especially for terminals along the I-35 corridor. Based on radar trends and the latest HRRR and Texas Tech WRF, we will continue to mention prevailing TSRA with some TEMPO groups for lower VSBYS in moderate rain. We are noting some new development of isolated convection farther west across the southern Edwards Plateau and Rio Grande plains. We will not mention any TSRA for DRT at this time as activity will likely remain too isolated. For the mid morning and early afternoon hours, we expect the air mass to remain too stable for convection. However, with some heating out west along the Rio Grande, we should see some activity develop this afternoon. We will mention either VCTS or VCSH for our TAF sites beginning late tomorrow afternoon. && .PREV DISCUSSION... /ISSUED 237 PM CDT Tue Sep 28 2021/ SHORT TERM (Tonight through Wednesday Night)... Once morning low clouds eroded, temperatures have quickly warmed into the low to mid 90s under partly cloudy skies with light winds from out of the south. Few isolated showers have got going at times but expect for some additional development of activity during the afternoon. However, the main focus late this afternoon and into the evening should be across portions of the Hill Country and towards the Rio Grande. Anticipate thunderstorms to develop and organize into a line or complex of activity that advances eastward to east- southeastward into and through the overnight hours. The convective allowing model guidance agree on general formation of this organized convection but do not completely agree regarding the placement and forward propagation of this activity. Nonetheless, expect locally heavy rainfall with these thunderstorms as the PWATs climb to 1.75+ inches within a deep warm cloud layer. While it is difficult to pinpoint locations, there is the potential for 1 to 3 inches for some areas with locally higher amounts. Even though the rain will be mainly beneficial given the dry antecedent conditions, any heavier rain rates and totals may still be enough to overcome and result in some minor flooding concerns. Additionally, convective parameters with MLCAPE around 2500 J/kg and weak but sufficient bulk deep layer shear of around 25 to 30 knots across the region could yield to isolated severe storms with possible stronger wind gusts and large hail. Activity looks to diminish in coverage during the day on Wednesday once the lift weakens a bit as the vort max driving the overnight activity pushes to the east. Additionally, the atmosphere needs to take some time to recover after the overnight convection. However with higher moisture levels still in place, I'll still keep slight chance to chance PoPs in the forecast. Some models, including the GFS and CAM guidance, indicate that another vort max could make progress into the region from the southwest during Wednesday night into early Thursday. This results in return of some higher PoPs, especially to the south and west of San Antonio. Beyond the rain/convective forecast, expect for overnight lows in the mid to upper 60s across the Hill Country and low to mid 70s elsewhere with plenty of cloud cover. Highs on Wednesday could be rather tricky depending on how exactly the convection overnight evolves, but I'll go with values that top out in the mid to upper 80s and low 90s this forecast cycle. LONG TERM (Thursday through Tuesday)... The low level flow will remain from the south to southeast to start the long term period. This will bring another surge of moist air from the Gulf. Model forecasts show PW 1.75 to 2.00 inches over most of our CWA by Thursday night. At the same time another mid to upper level trough will move slowly through the southwestern US. A series of shortwave troughs will move through the pattern and combine with the low level moisture to generate showers and thunderstorms. Widespread showers will be likely Thursday and Friday. The best chances look to be Thursday night and daytime Friday. With the high PW forecast, locally heavy rain will be possible during this time frame with Friday afternoon looking a little more favorable for heavy rain. Friday night and Saturday the trough axis will swing across our CWA and rain chances will continue. As the trough moves through, the PW values are forecast to decrease and thus POPs and QPF are a little lower. A cold front will move through North Texas Sunday and then our CWA Monday. This will bring another chance for rain to most of the area. Behind the front Tuesday isolated showers will linger across the south and west. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 89 72 89 71 83 / 40 30 80 70 90 Austin Bergstrom Intl Airport 88 71 88 70 83 / 40 30 80 70 90 New Braunfels Muni Airport 89 72 89 70 83 / 40 40 80 80 90 Burnet Muni Airport 87 70 87 68 80 / 20 30 70 70 90 Del Rio Intl Airport 93 73 91 71 83 / 20 30 60 80 90 Georgetown Muni Airport 87 71 88 70 82 / 30 30 80 70 90 Hondo Muni Airport 91 71 88 69 82 / 30 50 70 80 90 San Marcos Muni Airport 88 71 89 69 83 / 40 30 80 70 90 La Grange - Fayette Regional 88 73 89 72 84 / 50 30 80 60 90 San Antonio Intl Airport 89 73 87 71 81 / 40 50 80 80 90 Stinson Muni Airport 91 74 89 73 84 / 40 50 80 80 90 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...04
Hazardous weather outlook, Sep 28, 5:16 AM CDT, 22 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 516 AM CDT Tue Sep 28 2021 TXZ171>173-183>194-202>209-217>225-228-291030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 516 AM CDT Tue Sep 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a marginal risk severe thunderstorms from late this afternoon into late tonight. Localized strong wind gusts and marginal large hail are possible, mainly over areas west of the I-35 corridor. By late tonight there is a potential for some areas to see heavy rainfall amounts of 1 to 3 inches with isolated higher amounts. Dry soil conditions across the region should prevent significant areas of run-off through tonight, but isolated areas of flooding will still be possible. Heaviest rainfall amounts through tonight are forecast to be near the Highway 281 and I-35 Corridors. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of showers and thunderstorms are expected each day Wednesday through Sunday. Isolated heavy rainfall amounts up to 3 inches are possible each day, mainly Wednesday through Saturday. With each successive round of rainfall, the potential for flooding should increase as soils become more saturated and area creeks and streams become swollen. .SPOTTER INFORMATION STATEMENT... Formal activation of storm spotters is not expected, but timely reports of severe winds, hail, and flooding are appreciated.
In the hours before
Special weather statement, Sep 28, 11:19 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1119 PM CDT Tue Sep 28 2021
TXZ189-191-205>207-290500-
Guadalupe TX-Comal TX-Bexar TX-Hays TX-Kendall TX-
1119 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of south central Hays,
Guadalupe, southeastern Kendall, northeastern Bexar and Comal
Counties through MIDNIGHT CDT...
At 1119 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bergheim to near Leon Valley. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Universal City, Live Oak, Selma, San Antonio Int Airport, Randolph
AFB, Canyon Lake, Leon Valley, Fair Oaks Ranch, Kirby, Alamo Heights,
Windcrest, Terrell Hills, Bulverde and Garden Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2938 9790 2938 9794 2941 9813 2944 9813
2942 9816 2950 9863 2986 9864 2985 9794
2957 9781
TIME...MOT...LOC 0419Z 277DEG 22KT 2979 9856 2952 9858
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Sep 29, 12:27 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1227 AM CDT Wed Sep 29 2021
TXZ205-207-221-223-224-290615-
Guadalupe TX-Bexar TX-De Witt TX-Gonzales TX-Wilson TX-
1227 AM CDT Wed Sep 29 2021
...Strong thunderstorms will impact portions of north central DeWitt,
southern Guadalupe, Gonzales, northeastern Wilson and east central
Bexar Counties through 115 AM CDT...
At 1226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gonzales to La Vernia. Movement was southeast
at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seguin, Gonzales, Stockdale, Nixon, St. Hedwig, La Vernia, Smiley,
New Berlin, Pandora, Cheapside, Sutherland Springs, Hochheim, Palmeto
State Park, Zuehl, Leesville, Oak Forest, Belmont, Cost, Ottine and
Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2921 9772 2922 9773 2921 9775 2916 9804
2945 9825 2957 9793 2963 9751 2930 9716
TIME...MOT...LOC 0526Z 300DEG 24KT 2949 9746 2936 9812
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOLocal storm report, Sep 29, 1:17 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
117 AM CDT WED SEP 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND GST 2 SE UNIVERSAL CITY 29.53N 98.29W
09/29/2021 M59 MPH BEXAR TX ASOS
THE KRND ASOS REPORTED A WIND GUST OF 59
MPH.
&&
EMPSpecial weather statement, Sep 29, 2:28 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
228 AM CDT Wed Sep 29 2021
TXZ188-190-290815-
Blanco TX-Gillespie TX-
228 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northern Blanco and
east central Gillespie Counties through 315 AM CDT...
At 227 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willow City, or 8 miles northeast of Fredericksburg, moving east at
30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Mountain, Johnson City, Stonewall, Sandy, Pedernales Falls
State Park, Willow City and LBJ National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3048 9831 3029 9823 3023 9876 3038 9881
3049 9836
TIME...MOT...LOC 0727Z 256DEG 26KT 3033 9875
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MOSpecial weather statement, Sep 29, 3:00 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
300 AM CDT Wed Sep 29 2021
TXZ185-186-290845-
Kerr TX-Real TX-
300 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northwestern Kerr
and northeastern Real Counties through 345 AM CDT...
At 300 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Kerr Wildlife Management Area, or 24 miles north of
Leakey, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerr Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 9947 2998 9941 2997 9981 3008 9983
3008 9976 3018 9975
TIME...MOT...LOC 0800Z 261DEG 10KT 3008 9975
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MOSpecial weather statement, Sep 29, 3:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
344 AM CDT Wed Sep 29 2021
TXZ187-204-290930-
Medina TX-Bandera TX-
344 AM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northwestern Medina
and southeastern Bandera Counties through 430 AM CDT...
At 344 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of D'Hanis, or 11 miles northwest of Hondo, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bandera, Lakehills, Hill Country State Natural Area and Lake Medina
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 9941 2947 9941 2980 9916 2961 9890
2937 9924
TIME...MOT...LOC 0844Z 212DEG 19KT 2948 9929
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:01 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Sep 28, 7:34 PM CDT | Special Weather Statement | EWX | Mason | 26 min |
| Sep 28, 7:45 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 37 min |
| Sep 28, 7:57 PM CDT | Special Weather Statement | EWX | Travis | 48 min |
| Sep 28, 8:43 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 28, 8:44 PM CDT | Areal Flood Advisory | EWX | Gillespie | 4 hr |
| Sep 28, 9:04 PM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| Sep 28, 9:10 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Sep 28, 9:12 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Sep 28, 9:29 PM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Sep 28, 9:40 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| Sep 28, 9:47 PM CDT | Areal Flood Advisory | EWX | Lee, Travis, Williamson | 3 hr |
| Sep 28, 9:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 28, 9:58 PM CDT | Areal Flood Advisory | EWX | Comal, Hays, Kendall, Travis | 3 hr |
| Sep 28, 10:10 PM CDT | Special Weather Statement | EWX | Kendall | 50 min |
| Sep 28, 10:13 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Sep 28, 10:20 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Sep 28, 10:40 PM CDT | Special Weather Statement | EWX | Kerr | 50 min |
| Sep 28, 11:09 PM CDT | Special Weather Statement | EWX | Comal | 51 min |
| Sep 28, 11:19 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 41 min |
| Sep 28, 11:23 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Sep 28, 11:36 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Sep 28, 11:49 PM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 5 hr |
| Sep 29, 12:27 AM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Sep 29, 12:37 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee | 3 hr |
| Sep 29, 12:43 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Gonzales, Guadalupe | 3 hr |
| Sep 29, 1:23 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Sep 29, 1:34 AM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Sep 29, 2:05 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 4 hr |
| Sep 29, 2:28 AM CDT | Special Weather Statement | EWX | Blanco | 47 min |
| Sep 29, 3:00 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Sep 29, 3:21 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr, Real | 42 min |
| Sep 29, 4:15 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 4 hr |
| Sep 29, 6:25 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.